Nebraska, 2025Drought in Nebraska, July 1 to 22, 2025
July 1 to 22, 2025 · NWS OAX · 5 events in 5 counties and zones
Spotty severe (D2) drought continued in portions of eastern Nebraska through roughly the first half of July. However, widespread above-average rainfall led to improvement across the area with only some patches of abnormally dry (D0) to moderate (D1) drought in place by the end of the month.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Spotty severe (D2) drought continued in portions of eastern Nebraska through roughly the first half of July. However, widespread above-average rainfall led to improvement across the area with only some patches of abnormally dry (D0) to moderate (D1) drought in place by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 30, 10:53 PM CST, 1 hour 7 minutes earlier. Its key messages:
- Isolated to scattered showers and thunderstorms are expected this afternoon for areas south of Interstate-80. Brief, weak funnel clouds will be possible with any showers.
- Highs are expected in the 80s to low 90s through Thursday, with light precipitation chances (20%) Wednesday and Thursday.
- Increased thunderstorm chances (40-60%) arrive Friday evening with intermittent storm chances into the weekend.
Area forecast discussion, Jun 30, 10:53 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1153 PM CDT Mon Jun 30 2025
.KEY MESSAGES...
- Isolated to scattered showers and thunderstorms are expected
this afternoon for areas south of Interstate-80. Brief, weak
funnel clouds will be possible with any showers.
- Highs are expected in the 80s to low 90s through Thursday,
with light precipitation chances (20%) Wednesday and Thursday.
- Increased thunderstorm chances (40-60%) arrive Friday evening
with intermittent storm chances into the weekend.
&&
.DISCUSSION...
Issued at 245 PM CDT Mon Jun 30 2025
Short Term (Today through Thursday)
Upper-level analysis this afternoon reveals a mid- to upper-level
ridge centered over the Four Corners region, with troughing present
across the Great Lakes region. This places much of our area under
prevailing northwesterly flow aloft. A departing shortwave trough
that supported this mornings MCS is now exiting the area. It will be
another warm and muggy day, with highs in the low to mid 80s and
dewpoints lingering in the 60s to low 70s.
Isolated showers and non-severe thunderstorms will remain possible
through the afternoon and evening, particularly south of Interstate-
80 as a weak surface front gradually sinks southward. Given steep
low-level lapse rates, sufficient 0-3 km shear, and just enough
convergence along the boundary, brief and weak funnel clouds may
develop with any showers. These funnel clouds rarely reach the
ground, and in the rare cases they do, they can produce wind speeds
of 50+ mph. Showers will taper off and progress southward into the
early evening. Overnight, areas of fog may develop, though breezy
conditions just above the surface should limit any fog to patchy and
wind-protected areas.
Surface high pressure will build into the region on Tuesday,
bringing mostly clear skies and gradually warming temperatures.
Highs are expected in the upper 80s on Tuesday. Similar conditions
are expected on Wednesday, with highs climbing into the low 90s. Low
PoPs (15-20%) return to northeast NE late Wednesday as a weak
shortwave disturbance slides around the ridge across the northern
Plains. Thursday will be similar, with highs in the low 90s and PoPs
ranging from 15-30% as another weak disturbance passes nearby. No
day looks like a complete washout, but on-and-off isolated to
scattered showers will be possible.
Long Term (Friday and Beyond)
A pattern shift is expected Friday into Saturday as a more robust
shortwave trough enters the central and northern Plains, driving a
frontal boundary into the warm, moist, and unstable airmass in
place. Thunderstorm chances currently peak Friday evening (PoPs 40-
60%), something to keep in mind if you have outdoor plans this
holiday weekend.
The aforementioned front is then expected to stall somewhere across
the region, meandering north and south through the weekend and
resulting in intermittent chances for showers and storms. GEFS and
ECMWF ensemble based machine learning guidance highlights a portion
of the area in a 5-15% probability of severe weather from Friday
through at least Sunday, given the favorable overlap or shear and
instability. While uncertainty remains regarding timing and location
of specific hazards in this extended time frame, this will be a
period to monitor.
High temperatures in the extended period are expected to remain
seasonable and generally in the mid 80s to low 90s.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1137 PM CDT Mon Jun 30 2025
Clear skies and light west-northwesterly winds continue
overnight. On Tuesday afternoon, the light winds will begin
blowing out of the south at about 5 knots. Skies will remain
clear.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...Wood
AVIATION...Nicolaisen
Hazardous weather outlook, Jun 30, 7:31 PM CST, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
831 PM CDT Mon Jun 30 2025
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011545-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
831 PM CDT Mon Jun 30 2025
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Tuesday
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters should not be needed today or tonight.
Drought, Knox
- When
- July 1, 12:00 AM CST to July 15, 6:00 AM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
D2 (severe) drought conditions at the beginning of the month saw significant improvement and were eliminated by mid-month with D1 (moderate) drought persisting in only a small portion of the county. Observers at Crofton, Crofton 4.4 WNW, and Orchard 9NNE recorded 7.65, 6.48, and 8.81 inches of precipitation for the month, respectively. These values were 4.35, 3.11, and 5.98 inches above average.
Drought, Butler
- When
- July 1, 12:00 AM CST to July 22, 6:00 AM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
D2 (severe) drought conditions at the beginning of the month saw significant improvement and were eliminated by July 22nd, with D1 (moderate) drought persisting. Observers at Surprise, Brainard 1.1 S, and Bellwood 5.8 W recorded 5.41, 6.28, and 9.68 inches of precipitation for the month, respectively. These values were 2.16, 3.43, and 5.94 inches above average.
Drought, Seward
- When
- July 1, 12:00 AM CST to July 22, 6:00 AM CST
- Where
- Seward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
D2 (severe) drought conditions at the beginning of the month saw significant improvement and were eliminated by July 22nd. By the end of the month, conditions had improved to D1 (moderate) drought. Observers at Seward and Seward 4.7 NE recorded 5.59 and 4.81 inches of precipitation for the month, respectively. These values were 2.03 and 1.00 inches above average.
Drought, Gage
- When
- July 1, 12:00 AM CST to July 22, 6:00 AM CST
- Where
- Gage forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
D2 (severe) drought conditions were in place for one week (July 15th-22nd), with D1 (moderate) persisting outside of that week. Observers at Beatrice 1N, Adams, and Barneston 0.3 N recorded 6.41, 6.21, and 5.17 inches of precipitation for the month, respectively. These values were 2.35, 2.81, and 1.13 inches above average.
Drought, Pawnee
- When
- July 1, 12:00 AM CST to July 22, 6:00 AM CST
- Where
- Pawnee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.132, -96.237 (the zone’s center; the record gives no point)
D2 (severe) drought conditions were in place for one week (July 15th-22nd), with conditions improving to D0 (abnormally dry) by the end of the month. The observer at Table Rock 4N recorded 6.61 inches of precipitation for the month, which was 2.05 inches above average.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 202510 deaths · 4 events
- Flash Flooding in Texas, July 1 to 5, 20256 deaths · $39 million · 21 events
- Heat in Nevada, July 1, 20252 deaths · 2 events
- Flash Flooding and Flooding in Ohio, July 1, 20251 death · $172,000 · 50 kt wind · 38 events
- Flash Flooding and Flood in Pennsylvania, July 1, 20251 death · $27,000 · 52 kt wind · 19 events
- Wildfire in Washington, July 1 to 31, 2025$4.3 million · 1 event
- Tornado and Damaging Winds in Maryland, July 1, 2025$331,000 · EF1 · 21 events
- Damaging Winds in Nevada, July 1, 2025$1.0 million · 63 kt wind · 16 events
- Drought in Hawaii, July 1 to 31, 2025$1.0 million · 1 event
- Damaging Winds in Virginia, July 1, 2025$128,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Pennsylvania, July 1, 2025$200,000 · 24 events
- Flash Flooding and Damaging Winds in Mississippi, July 1, 2025$262,000 · 66 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284795, 1284806, 1284830, 1284845, 1284851.